eISSN: 1897-4309
ISSN: 1428-2526
Contemporary Oncology/Współczesna Onkologia
Current issue Archive Manuscripts accepted About the journal Supplements Addendum Special Issues Editorial board Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank
1/2020
vol. 24
 
Share:
Share:
more
 
 
abstract:
Case report

The cancer immunotherapy environment may confound the utility of anti-TIF-1γ in differentiating between paraneoplastic and treatment-related dermatomyositis. Report of a case and review of the literature

George Zarkavelis
1
,
Davide Mauri
1
,
Fotini Karassa
1
,
Kampletsas Eleftherios
1
,
George Pentheroudakis
1
,
Alexandra Pappadaki
1
,
Leonidas Mavroeidis
1
,
Panagiotis Ntellas
1
,
Stefania Gkoura
1
,
Ioanna Gazouli
1

1.
Department of Medical Oncology, University Hospital of Ioannina, Greece
Contemp Oncol (Pozn) 2020; 24 (1): 75-78
Online publish date: 2020/03/30
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
With the advent of immunotherapy and with the expanding spectrum of malignancies treated with immunomodulatory agents, a new kind of adverse events has come under the spotlight. Clinicians have to be aware of immune-related adverse events and their clinical manifestations. Immunotherapy has been strongly associated with endocrinopathies, gastrointestinal, pulmonary, cutaneous, and renal toxicities but the incidence of rheumatologic adverse events is lower compared to the aforementioned systems. Dermatomyositis is an autoimmune myopathy which has been correlated to underlying evident or occult malignancies. Apart from its characteristic symptoms and signs, the presence of specific antibodies such as anti-transcriptional intermediary factor 1γ (anti-TIF 1γ) usually supports the diagnosis of paraneoplastic nature of the disease. However, a solid distinction between paraneoplastic syndrome and immune-related adverse event is still missing and remains to be elucidated. We here present a case of dermatomyositis in a male patient who underwent four cycles of combined ipilimumab and nivolumab immunotherapy. This is, to our knowledge, the first case of dermatomyositis following combined immune checkpoint inhibition therapy.
keywords:

urothelial cancer, dermatomyositis, immunotherapy, ipilimumab, nivolumab, anti-TIF-1γ, paraneoplastic, autoimmune

Quick links
© 2020 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe